Writing on behalf of my mum whose 74yrs and only this year newly diagnosed with asthma following a bout of pneumonia. She has been prescribed Seretide 125 inhaler (evohaler) and uses a large volumatic spacer (2 puffs twice a day) but finds her voice is very hoarse. She gargles/ rinses her mouth with water between each puff but it doesn't seem to improve things. Has also taken some medically prescribed lozenges to help with fungal mouth thrush but they didn't seem to make much difference. She did come off the inhaler for a short while and the hoarseness stopped so it's definitely connected to using it. Not sure if she's doing something wrong in her technique of using the inhaler/ spacer. One pharmacist said perhaps she should just do the 2 puffs into the inhaler at the same time and breathe in once deeply then 5 short breaths in & out as the taking it in and out of mouth between separate puffs could be causing some medication build up within the spacer but I keep reading conflicting things. If anyone could provide some advise on ways to tackle hoarseness other than what I've mentioned we'd be v grateful, she's a great talker and it's a real shame that her voice is so effected by using the inhaler. Thank you.
Content on HealthUnlocked does not replace the relationship between you and doctors or other healthcare professionals nor the advice you receive from them.